Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 23, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 17, 2008, 4:12 AM EDT for 5 counties in Florida. It took effect at Apr 17, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2008, 4:12 AM EDT (08:12 UTC)
- In effect from
- Apr 17, 2008, 1:00 PM EDT
- Expired
- Apr 17, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 170812 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 412 AM EDT THU APR 17 2008 FLZ041-044>046-053-144-172300- /O.UPG.KMLB.FW.A.0021.080417T1700Z-080417T2300Z/ /O.NEW.KMLB.FW.W.0023.080417T1700Z-080417T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 412 AM EDT THU APR 17 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. NORTHEAST WINDS WILL WEAKEN TODAY...HENCE MODIFICATION OF THE DRY AIR MASS WILL BE SLOW...AND 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 17, 2:58 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 17, 2:58 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
258 AM EDT THU APR 17 2008
.DISCUSSION...
TODAY-TONIGHT...SHORT WAVE RIDGE ALOFT MOVES ACROSS THE STATE
NEXT 24 HOURS. SURFACE HIGH CENTERED OVER SOUTHERN GEORGIA/
NORTHERN FLORIDA SPREADING DOWN THE PENINSULA RESULTS IN WINDS
DIMINISHING AS THEY SHIFT TO THE NORTHEAST THEN EAST BY SATURDAY
MORNING. MODEL CROSS SECTIONS SHOWED SHALLOW LAYER OF MOISTURE
TRAPPED BELOW 5000 FEET/ROUGHLY 850MB AND A VERY DRY AIR MASS
ABOVE 850MB. LATEST IR SATELLITE LOOP WAS SHOWING MARINE LAYER
STRATOCU MOVING TOWARD THE COAST/COMING ASHORE AS LOW LEVEL WINDS
VEER TO THE NORTHEAST. WILL PROBABLY SEE SHORT PERIODS OF MOSTLY
CLOUDY SKIES ALONG THE COAST THIS MORNING AS THE STRATOCU COMES
ASHORE AND MOVES INLAND A LITTLE BEFORE ENCOUNTERING THE VERY DRY
AIR MASS AWAY FROM THE COAST. AIR MASS MODIFICATION WILL TAKE TIME
THEREFORE WILL HOLD NIL POP FOR THE NEXT 24 HOURS. COOL NORTHEAST
FLOW WILL HOLD TEMPERATURES A COUPLE OF DEGREES BELOW THEIR
SEASONAL NORMALS...MID 70S AT THE COAST AND UPPER 70S INTERIOR
LOCATIONS WITH OVERNIGHT LOWS IN THE UPPER 50S TO AROUND 60.
FRI-SUN...LOW PRESSURE CENTER MOVING THROUGH THE MID SECTION OF THE
COUNTRY FRI WILL OCCLUDE OVER THE GREAT LAKES SAT. THE ATTENDANT
FRONTAL BOUNDARY WILL BE WEAKENING AS IT PUSHES ACROSS THE SOUTHEAST
STATES AS IT BUCKS UP AGAINST WESTERN ATLANTIC HIGH PRESSURE RIDGE.
THE LATEST GFS INDICATES SOME MOISTURE FROM THIS WEAKENING BOUNDARY
ACROSS THE AREA ON SUN...BUT POPS LOOK TOO LOW TO MENTION...AND WILL
MAINTAIN A DRY FORECAST THROUGH THE PERIOD.
WEAK EAST FLOW FRI SHIFTING TO THE SOUTHEAST/SOUTH OVER THE
WEEKEND WILL ALLOW TEMPS TO CLIMB BACK TO NORMAL OR SLIGHTLY ABOVE.
MON-WED...LOOKS LIKE A DRY PERIOD WITH RIDGING ALOFT LEADING TO
WEAKENING SOUTHERN PORTIONS OF MID LATITUDE SYSTEMS. THIS LOOKS
MORE TYPICAL FOR APRIL AS FRONTS USUALLY BECOME INEFFECTUAL IN
PRODUCING MOISTURE CONVERGENCE...LEADING TO EXTENDED PRE CONVECTIVE
SEASON DRY SPELLS. TEMPS WILL BE AT OR A LITTLE ABOVE NORMAL
THROUGH THE PERIOD.
&&
.AVIATION...VFR ALL SITES WITH BROKEN FL050-060 ALONG THE COAST AS
STRATOCU COMES ASHORE 06Z-18Z. SMALLER AIRCRAFT MAY FEEL SOME
BUMPS AS THEY CLIMB/DESCEND INTERIOR SITES LATE NIGHT AND AROUND
SUNRISE BUT SURFACE-FL020 WIND DIFFERENCES NOT LLWS THRESHOLDS.
&&
.MARINE...TODAY-TONIGHT... LATEST ROUND OF BUOY REPORTS WERE 8
FOOT 10 SECOND SWELLS AT BUOY 009...2 FOOT 13 SECOND SWELLS AT THE
BUOY 4 MILES EAST OF PORT CANAVERAL AND 5 FOOT 13 SECOND SWELLS AT
THE BUOY 6 MILES NORTHEAST OF FORT PIERCE INLET. SLOWLY
DIMINISHING LONG PERIOD NORTHEAST SWELLS WILL CONTINUE TO IMPACT
THE COASTAL WATERS FOR AT LEAST THE NEXT 24 HOURS THEREFORE WILL
BE CONTINUING THE SMALL CRAFT ADVISORY FOR SEAS ALL MARINE ZONES
THROUGH MID EVENING TONIGHT. LOOKING AT SOME RELIEF FROM THE
SWELLS BETWEEN FLAGLER BEACH AND SEBASTIAN INLET TOWARD SUNRISE
FRIDAY.
SURF ZONE STILL WILL BE CHURNED UP THIS MORNING AS THE HIGH SURF
BEGINS TO SUBSIDE. STRONG NORTH TO SOUTH LONGSHORE CURRENT WILL
LESSEN AS SURFACE WINDS WEAKEN AND SHIFT MORE TO THE NORTHEAST
DURING THE DAY.
FRI-MON...NORTHEAST SWELLS WILL STEADILY SUBSIDE WITH ADVISORY
FOR SEAS OFFSHORE ENDING BY FRIDAY EVENING. RATHER LIGHT WIND
REGIME IS EXPECTED AS HIGH PRESSURE RIDGE EXTENDS ACROSS THE
CENTRAL/SOUTH PENINSULA.
&&
.FIRE WEATHER...TODAY...WINDS DIMINISHING AS THEY SHIFT TO THE
NORTHEAST MOST LIKELY WILL NOT HAVE ENOUGH OMPH TO PUSH THE
MARINE AIR MASS MUCH FURTHER THAN THE COASTAL COUNTIES TODAY. WILL
ISSUE A RED FLAG FOR DURATIONS OF LOW RELATIVE HUMIDITY FROM
OSCEOLA TO INLAND VOLUSIA COUNTY AND WEST FOR THE AFTERNOON.
FRI...WEAK EAST FLOW SHOULD CONTINUE TO SLOWLY MODIFY THE AIR MASS
BUT INTERIOR SECTIONS MAY STILL HAVE RH VALUES DROP TO AROUND 35
PERCENT.
SAT-MON...RH IS FORECAST ABOVE 40 PERCENT...BUT PROSPECTS FOR RAINFALL
ARE SMALL.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 53 78 61 / 0 0 0 10
MCO 77 55 82 61 / 0 0 0 10
MLB 74 57 78 63 / 0 0 0 10
VRB 75 54 78 62 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT FRIDAY
FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET
TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT FRIDAY
FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM....LASCODYHazardous weather outlook, Apr 17, 4:07 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 407 AM EDT THU APR 17 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-172000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 407 AM EDT THU APR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... MODERATE. LARGE...LONG PERIOD NORTHEAST SWELLS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AND ROUGH SURF AT THE BEACHES TODAY. STRONG NORTH TO SOUTH FLOWING LONGSHORE CURRENTS WILL ALSO BE PRESENT AT THE BEACHES TODAY. ONLY STRONG SWIMMERS SHOULD ENTER THE OCEAN...AND ONLY NEAR LIFEGUARDS. WEAK SWIMMERS SHOULD NOT VENTURE INTO THE SURF. ...WIND AND SEA IMPACT... LARGE NORTHEAST SWELLS WILL CONTINUE TO KEEP SEA HEIGHTS ABOVE 7 FEET BEYOND A COUPLE OF MILES OF SHORE. ...FIRE WEATHER IMPACT... LONG DURATIONS OF RELATIVE HUMIDITY 35 PERCENT OR LESS WILL OCCUR FROM INLAND VOLUSIA COUNTY TO OSCEOLA COUNTY AND WEST TO LAKE COUNTY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHEAST SWELLS WILL KEEP OCEAN AND SURF CONDITIONS ROUGH AND HAZARDOUS FRIDAY. SEAS WILL SUBSIDE THROUGH THE WEEKEND BUT LINGERING SWELLS SHOULD RESULT IN AN ELEVATED RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.